Alert archive / California / Small Craft Advisory for Windses in 2015
Small Craft Advisory for Winds 1, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Apr 30, 2015, 1:35 AM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2015, 1:35 AM PDT (08:35 UTC)
- Expired
- May 1, 2015, 3:00 AM PDT
- In force
- 25 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Apr 29, 3:41 PM PDT, 9 hours 54 minutes earlier.
Area forecast discussion, Apr 29, 3:41 PM PDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PDT WED APR 29 2015
.SYNOPSIS...HIGH PRESSURE WILL BRING DRY CONDITIONS TO NORTHWEST
CALIFORNIA THE REST OF THIS WEEK. INTERIOR TEMPERATURES WILL BE
WELL ABOVE NORMAL THURSDAY INTO THE WEEKEND.
&&
.DISCUSSION...AN UPPER LEVEL TROUGH TRAVERSING ACROSS THE PACIFIC
NORTHWEST WILL BRING MOSTLY CLEAR SKIES AND BREEZY CONDITIONS TO
NORTHWEST CALIFORNIA THROUGH THE REMAINDER OF THE AFTERNOON. ONCE
THE UPPER TROUGH AXIS PASSES OVERHEAD TONIGHT THE SURFACE TROUGH
OVER CALIFORNIA WILL SHIFT WESTWARD ALLOWING FOR OFFSHORE FLOW TO
DEVELOP. THIS WILL KEEP CONDITIONS DRY, CLEAR, AND BREEZY OVERNIGHT
WITH WINDS GUSTING NEAR 30 MPH NEAR THE COAST AND ACROSS HIGHER
TERRAIN INLAND. WINDS WILL BEGIN TO DECREASE THURSDAY AFTERNOON
HOWEVER THE MID TO UPPER LEVELS WILL REMAIN QUITE DRY WITH RELATIVE
HUMIDITY VALUES NEAR 10 PERCENT. COME FRIDAY A CUT OFF LOW WILL
DEVELOP WELL OFFSHORE OF CENTRAL CALIFORNIA AND GRADUALLY INCREASE
LOW LEVEL MOISTURE ACROSS THE REGION. THIS WILL BRING SOME
INSTABILITY ALONG THE EASTERN PERIPHERY OF THE FORECAST AREA THROUGH
THE WEEKEND CAUSING MOSTLY CUMULUS TO DEVELOP OVER THE MOUNTAINS
EACH AFTERNOON WITH A POSSIBLE SHOWER. GHOST POPS WERE ADDED EACH
AFTERNOON THIS WEEKEND TO ACCOUNT FOR THIS. OVER THE NEXT FEW DAYS
TEMPERATURES WILL REMAIN SEASONAL NEAR THE COAST AND WELL ABOVE
NORMAL FOR THE INTERIOR BUT THEN GRADUALLY FALL BACK TO NEAR NORMAL
BY EARLY NEXT WEEK. BY MONDAY THE CUT OFF LOW SHIFTS OVER SOUTHERN
CALIFORNIA BRINGING VERY DECENT CAPE AND INSTABILITY VALUES OVER THE
EASTERN HALF OF THE CWA. AS A RESULT, THUNDERSTORMS WERE ADDED TO
THE FORECAST. THE ONLY CAVEAT IS THE SHEAR DOES NOT LOOK IMPRESSIVE
HOWEVER THE OTHER PARAMETERS SEEMED SUFFICIENT ENOUGH TO WARRANT
SLIGHT CHANCES FOR STORMS. BEYOND MONDAY MODELS SIGNAL FOR AN UPPER
LEVEL TROUGH FROM ALASKA TO SLIDE DOWN THE COAST OVER THE PACIFIC
NORTHWEST. MODELS HAVE HAD A POOR HANDLE ON THIS SYSTEM SO FAR WITH
THE LATEST MODEL RUNS FALLING COMPLETELY OUT OF PHASE. CONSEQUENTLY,
CLIMO POPS WERE MAINTAINED THROUGH THE EXTENDED FORECAST.KML
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH
THE NEXT 24 HOURS. THERE IS A SLIGHT CHANCE FOR LOCALIZED
SHALLOW FOG AT ACV IF WINDS CAN BECOME LIGHT ENOUGH OVERNIGHT
TONIGHT...BUT THIS SEEMS TO BE THE LESS LIKELY SCENARIO. WINDS
WILL BE BREEZY ALONG THE COAST THROUGH THE EVENING...PARTICULARLY
AT CEC WHERE THEY COULD REMAIN SO THROUGH THE NIGHT. /BRC
&&
.MARINE...THE MARINE FORECAST APPEARS TO BE ON TRACK...AND NO
CHANGES WERE MADE TO CURRENT MARINE HEADLINES. SEAS HAVE REMAINED
RELATIVELY STEADY STATE AND STEEP THROUGH THE DAY...RUNNING 10 TO
12 FEET AT 8 TO 11 SECONDS FROM BUOY 44 TO 14...WITH HIGHER SEAS
LIKELY OUT ACROSS THE SOUTHERN OUTER WATERS WHERE OBSERVATIONS ARE
SCARCE. WHILE WINDS HAVE BEEN STRONG TO NEAR GALE ACROSS THE
SOUTHERN OUTER WATERS SINCE YESTERDAY EVENING...AS EXPECTED THESE
WINDS HAVE SPREAD INTO THE NORTHERN WATERS AND FARTHER INTO THE
INNER WATERS THROUGH THE DAY TODAY. AT THE PRESENT TIME...AN
ELONGATED AND WEAKENING UPPER TROUGH IS IN THE PROCESS OF MOVING
THROUGH NORTHERN CALIFORNIA...AND AS IT PASSES THE REGION
INCREASING HIGH PRESSURE FROM THE WEST IS EXPECTED TO RESULT IN
ANOTHER MODEST INCREASE IN WIND SPEEDS THROUGHOUT THE WATERS THIS
AFTERNOON AND EVENING. AS ONE MIGHT EXPECT...SEAS WILL CONTINUE TO
BUILD AS WINDS INCREASE THROUGH THE DAY...WITH SIGNIFICANT WAVE
HEIGHTS REACHING 13 TO 16 FEET ACROSS THE OUTER WATERS BY
OVERNIGHT TONIGHT. TO ACCOUNT FOR THESE INCREASING WINDS AND
SEAS...GALE WARNINGS WILL GO INTO EFFECT FOR THE REMAINDER OF THE
WATERS BEGINNING AT 3 PM. AT SOME POINT OVERNIGHT OR EARLY
TOMORROW MORNING...THE STRONGEST WINDS ARE EXPECTED TO SHIFT
FARTHER OFFSHORE...LIKELY ALLOWING FOR THE GALE WARNINGS ACROSS
THE INNER WATERS TO EXPIRE AT 9 PM TONIGHT. HOWEVER...THERE IS A
POSSIBILITY THAT OFFSHORE WINDS WILL BE SLOWER TO DEVELOP...AND IF
THIS IS THE CASE THE GALE WARNINGS FOR THE INNER WATERS MAY NEED
TO BE CARRIED INTO EARLY TOMORROW MORNING. THIS WILL BE MONITORED
CLOSELY THROUGH THE EVENING. IN ANY CASE...WINDS/SEAS WILL REMAIN
ELEVATED IN ALL WATERS THROUGH THE DAY TOMORROW AND LIKELY
BEYOND...ESPECIALLY ACROSS THE NORTHERN OUTER WATERS WHERE WINDS
MAY REMAIN AT NEAR/MODERATE GALE STRENGTH THROUGH SATURDAY.
CONFIDENCE IS ALSO INCREASING IN THE ARRIVAL OF A SOUTHERLY
SWELL...AS MODEL GUIDANCE CONTINUES TO SUGGEST SOUTHERLY WAVES
BUILDING TO AROUND 4 FEET AT 21 TO 22 SECONDS BY LATE SATURDAY.
WHILE THESE SOUTH SWELLS ARE OFTEN OVERDONE IN MODEL GUIDANCE...A
STRONG STORM CURRENTLY IN THE SOUTH PACIFIC SEEMS TO SUGGEST THAT
THIS SWELL MAY HAVE SOME IMPACT ON SOUTH FACING BEACHES OVER THE
WEEKEND. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ450.
GALE WARNING UNTIL 9 PM PDT FRIDAY FOR PZZ470.
GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ455.
GALE WARNING UNTIL 9 AM PDT FRIDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 29, 3:36 PM PDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 336 PM PDT WED APR 29 2015 CAZ001>004-076-302245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 336 PM PDT WED APR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:02 PM PDT | Gale Warning | EKA | 5 hr | |
| Apr 30, 1:35 AM PDT | Hazardous Seas Warning | EKA | 30 hr |
Nearby
Small Craft Advisory for Windses in California, 2015Every small craft advisory for winds in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.